Serotonin syndrome – a phenomenon quite rare, but quite dangerous. The reason for his appearance becomes the use of certain drugs. In the United States with this diagnosis each year are faced not more 8 people. As for our country, the exact statistics is completely absent.
Most doctors have never encountered this kind of illness. That is why during the diagnosis are serious problems. Even skilled professionals are not able to timely assist. Therefore, it is important to recognize the causes of the disease and ways of treating it. After all, if time does not help, serotonin syndrome can cause death.
Usually occurs serotonin syndrome while taking antidepressants. Although such a reaction may occur after use of narcotic drugs. The reason is the increase in serotonin transmission.
Most often the disease is diagnosed in young people, deciding to take drugs with the purpose of pleasure, relaxation.
The body of each person is individual. So often on the same drugs can occur in different reaction. Therefore, to avoid the tragedy, it is important to know which substances, can cause fatal diseases:
Sometimes conventional antibiotics, cough medicine, antiemetic drugs can become a cause of serotonin syndrome.
The main reason for the development of the disease is the use of drugs, able to influence the synthesis of serotonin.
Therefore, the main causes of becoming:
- the reaction to a combination of different medicines;
- the use of drugs;
- intoxication pills;
- reaction to the medication.
Most often, the disease appears when taking drugs, although experiments with the mixing of medications can also end tragically. Especially when it comes to antidepressants combined with a cough.
Therefore, it is important not to self-medicate. To choose the right, and most importantly, safe combination must doctor, after individual examination of the patient and taking the required tests.
At particular risk are individuals, drugs. When this addiction, the use of any medication can cause death.
Serotonin syndrome symptoms when taken antidepressants can appear after only a few hours after eating. And when it comes to drugs, the disease can begin to appear much earlier.
Statistics showed in 25% cases, the first signs are starting to appear already on the first day. Although this reaction occurs in youth, the elderly are confronted with the tragic consequences only after three days.
For the timely diagnosis of the disease, you need to know, how does serotonin syndrome. All changes are usually divided into three separate groups.
Emerging signs of gradually increase. First, there is slightly noticeable excitement, which may soon begin to be accompanied by the development of hallucinations, coma. In addition, a number of other anxiety disorders:
- emotional arousal;
- loss health;
- a sense of euphoria;
- the desire to act;
- panic attacks;
Often accompanied by serotonin syndrome with panic attacks. The person has anxiety, fear. The most severe consequence of becoming coma, often fatal.
Usually first appear a violation of the gastrointestinal tract. Then they are replaced by the following symptoms:
- abdominal pain;
- strong leg;
- profuse sweating.
The appearance of multiple signs of becoming a significant symptom for anxiety.
The symptoms can have a serious impact on the strength of its manifestations. These include the following violations:
- muscle contraction;
- the appearance of tremor;
- the eyes involuntarily rolled up;
- there was a problem with it;
- violation of movement coordination.
Regardless, how does serotonin syndrome, the cause of always getting the wrong synthesis of serotonin.
The hormone serotonin is used to refer to neurotransmitters. It is a unique substance, responsible for passage of impulses along nerve cells. Immediately after the synthesis the hormone to try to connect with the receptors and to penetrate into all parts of the body.
Due to it takes control of vital functions – emotional control, the development of sexual attraction, the appearance of appetite, the correct formation of the modes of the day. Additionally, the neurotransmitter responsible for the gastro-intestinal tract, the motility of muscle and vascular tone. Therefore, any changes can have a profound impact on human existence.
Serotonin syndrome with panic attacks or other concurrent symptoms, often confused with other diseases. Therefore, timely diagnosis is often difficult. In the Russian medicine it is especially actual problem. Many professionals never face the same problem, so, diagnosis is difficult.
To properly diagnose, need to ask for help to the well-known Western techniques.
To set the correct diagnosis, doctors pay special attention to three criteria:
- The patient has more than three suspicious symptoms: excitation, the feeling of chills, raising the temperature, profuse sweating, tremor, problems with coordination.
- The patient denies the use of neuroleptics.
- We are not talking about the poisoning, the development of infection, the appearance of the syndrome.
Just making sure, in each of the items you can come to the correct conclusion.
The correct diagnosis is similar to the previous method, but here we have two important criteria:
- The appearance of a similar exterior violations.
- Confirmation of the use of drugs from threat list.
Today in medical practice, recorded a huge number of different diseases. So the doctor must ensure, that is exactly the syndrome of the serotonin deficiency. And for this it is important to conduct quality diagnosis.
To return the patient to their previous lifestyle, it is important to conduct a comprehensive treatment. Quality therapy involves several steps:
- Stop taking drugs, causing a similar reaction.
- Gastric lavage, to ensure elimination from the body the dangerous components, provoking unpleasant symptoms.
- The use of special drugs. They can write exceptionally doctor, based on the specific case. This is usually a drugs, reducing the temperature, antagonists, dropper.
The main danger of serotonin syndrome is the unpredictability of the disease. Hard to say with certainty, what can turn a scary diagnosis. After all, sometimes the cause of it becomes the conventional drugs from a home kit.
Therefore, even people, leading a healthy lifestyle can be in mortal danger. To avoid this it is necessary to understand, to self-medicate are prohibited. Only a qualified doctor can prescribe the necessary medication, carefully prescribing the dosage.